Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 5, 2010, 1:04 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2010, 1:04 PM MST (20:04 UTC)
- Expired
- Oct 5, 2010, 1:30 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 11:52 AM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:15 PM MST, 49 minutes earlier.
Area forecast discussion, Oct 5, 12:15 PM MST, 49 minutes before
AREA FORECAST DISCUSSION...SEVERE THUNDERSTORM WATCH SEE BELOW NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1215 PM MST TUE OCT 5 2010 .SYNOPSIS...MOIST SOUTHERLY FLOW...INSTABILITY...AND STRENGTHENING LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THURSDAY. THE HIGHEST POTENTIAL FOR STRONGER THUNDERSTORMS AND HEAVY RAIN WILL BE TODAY AND WEDNESDAY AFTERNOON. THE CURRENT LOW WILL HEAD EASTWARD BY THE END OF THE WEEK...LEAVING BEHIND DRIER WEATHER...AND CONTINUED BELOW AVERAGE DAYTIME TEMPERATURES. && .DISCUSSION...A STRONG LOW REMAINS CENTERED OVER CALIFORNIA WITH MOISTURE CONTINUING TO STREAM NORTHWARD ACROSS ARIZONA. THE CALIFORNIA LOW WILL BE SLOW TO MOVE ESSENTIALLY REMAINING STATIONARY THROUGH WEDNESDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUING. FOR TODAY AND TONIGHT...A JET MAX WILL ROTATE AROUND THE CALIFORNIA LOW AND OVER WESTERN ARIZONA. THIS WILL RESULT IN A PERIOD OF INCREASED LARGE-SCALE UPWARD MOTION AND ENHANCED UPSLOPE FLOW. COMBINED WITH AMPLE MOISTURE...THIS PROMISES A CONTINUATION OF NUMEROUS SHOWERS AND THUNDERSTORMS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED ALONG AND SOUTH OF THE MOGOLLON RIM WITH NEW RAINFALL TOTALS OF 0.25 TO 0.75 ELSEWHERE. IN ADDITION...A STRENGTHENING SURFACE LOW OVER SOUTHWEST ARIZONA WILL HELP TURN SURFACE WINDS TO A MORE SOUTHEASTERLY DIRECTION THROUGH THE DAY. AS DAYTIME HEATING PROGRESSES THE AIR MASS WILL BECOME PROGRESSIVELY MORE UNSTABLE. AS A RESULT...THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS...MAINLY WEST OF A PAGE...FLAGSTAFF...PAYSON LINE. THIS COULD INCLUDE WIND GUSTS AROUND 60 MPH (WINDS ALOFT ARE 35 TO 45 MPH). IN ADDITION...LARGE HAIL WILL BE POSSIBLE WITH STRONGER STORMS...UP 2 INCHES IN DIAMETER...WITH ANY SUPERCELL THUNDERSTORMS THAT FORM. ON WEDNESDAY...ESSENTIALLY THE SAME PATTERN WILL REMAIN OVER ARIZONA AND THE SOUTHWEST UNITED STATES WITH PERIODS OF HEAVY RAIN AND THE THREAT OF SEVERE THUNDERSTORMS CONTINUING...ESPECIALLY DURING THE AFTERNOON. THURSDAY...FRIDAY AND THE WEEKEND...THE CALIFORNIA LOW WILL HEAD EASTWARD WITH GENERALLY DRYING CONDITIONS AND A DECREASING CHANCE OF SHOWERS. TEMPERATURES WILL REMAIN SEASONABLY COOL. && .AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORM ACTIVITY WILL INCREASE AND SPREAD FARTHER NORTH AND EAST ACROSS MUCH OF NORTHERN ARIZONA TODAY. LOCAL IFR CONDITIONS WITH HAIL AND WIND GUSTS IN EXCESS OF 40 KT ARE LIKELY NEAR ANY STRONGER STORMS. DAYTIME NON-CONVECTIVE WINDS WILL RANGE FROM THE S-SW AT 10-20 KTS...WITH HIGHER GUSTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR YAVAPAI AND GILA COUNTIES UNTIL 700 PM MST THIS EVENING. && PUBLIC......................MCCOLLUM AVIATION....................KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 5, 12:10 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1210 PM MST TUE OCT 5 2010 AZZ004>018-037>040-060200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1210 PM MST TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER OVER CALIFORNIA WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS YAVAPAI AND GILA COUNTIES. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR YAVAPAI AND GILA COUNTIES UNTIL 700 PM MST. WIND GUSTS TO 60 MPH...ALONG WITH NICKLE TO GOLF BALL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. SOME STORMS MAY ALSO PRODUCE HEAVY RAIN AND LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AREA OF LOW PRESSURE OVER CALIFORNIA WILL CONTINUE TO AFFECT NORTHERN ARIZONA THROUGH THURSDAY. GENERAL WINDS WILL BECOME SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE DURING THE DAY WEDNESDAY. A FEW OF THE THUNDERSTORMS ON WEDNESDAY MAY PRODUCE LARGE HAIL...HEAVY RAIN AND WIND GUSTS TO 60 MPH. CHANCES OF RAIN WILL CONTINUE THROUGH EARLY THURSDAY. TOTAL RAINFALL AMOUNTS OF 1 INCH IN THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM AND UP TO 2 INCHES ACROSS THE HIGHER ELEVATIONS WILL BE POSSIBLE. RAINFALL AMOUNTS BETWEEN 1/4 AND 1/3 INCH ARE EXPECTED IN THE LITTLE COLORADO RIVER VALLEY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:24 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 35 min |
| Oct 5, 11:56 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Oct 5, 1:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 61 min |
| Oct 5, 2:06 PM MST | Tornado Warning | FGZ | Coconino, Gila, Yavapai | 24 min |
| Oct 5, 3:43 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 32 min |
| Oct 5, 4:47 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.